​​

​​When and How to Use Naloxone​​

Use naloxone whenever you suspect an overdose. Naloxone is as safe as water (even for children and pregnant women), so give it to anyone showing signs of an overdose, even if you are not sure they have taken drugs.

 Opioid Overdose Prevention and Narcan Training 2023

Signs of an opioid overdose

When a person overdoses, breathing will slow dangerously and may stop altogether, eventually leading to brain damage or death. ​​Signs of an opioid overdose may include some or all of the following:​
​​​1.png
2.png 3.png4.png
5.png
6.png
​Pale, blue or cold skin
​Pinpoint pupils (center part of eye is very small)​
​Falling asleep or loss of consciousness​
​Limp body​
​Choking or gurgling sounds​
​Slow, irregular, or stopped breathing


About Naloxone

Naloxone is a safe and effective nasal spray that can be used to rapidly reverse an opioid overdose. It can quickly restore breathing, brain function, and save the life of a person experiencing an opioid overdose. It is legal in Illinois for non-medical professionals to administer naloxone to an individual experiencing opioid overdose. Naloxone is widely used by first responders as well as community members throughout Illinois. 

Giving Naloxone

Naloxone is effective. Anyone can be trained to use naloxone to reverse the effects of an overdose. Naloxone is also safe. There is no potential for misuse or addiction. It is as nontoxic as water. It will not hurt someone who has not taken opioids.

In the video below, learn more about the opioid epidemic in the US and Kane County, the signs of an opioid overdose, and how to administer naloxone. Groups can request virtual or in-person specialist-led training by email to: phdopioidinfo@kanecountyil.gov​

​​​​Entrenamiento Sobre Sobredosis de Opioides/Naloxona en Español​

Comprender la crisis de opioides que está ocurriendo en el Condado de Kane, Illinois y en los Estados Unidos; aprender a identificar y responder a una sobredosis de opioides; y aprender a administrar naloxonaVer video (sin sonido)

Por favor, vea también este video que muestra cómo usar Narcan.​


Resources

Know How You Can Prevent a Deadly Overdose

CDC: How and When to Use Naloxone